Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 36, NWS St. Louis, MO

March 21, 2025Marion County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 21, 2025, 7:58 PM CDT for Marion County, Missouri; Adams County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2025, 7:58 PM CDT (00:58 UTC)
Expired
Mar 21, 2025, 8:32 PM CDT
In force
34 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Adams County, IL, Marion County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 8:00 PM CDTTSTM WND DMG1 Nw Quincy, ILDowned utility pole at 3rd and Cedar. Estimated 60 mph winds downtown and on the southside of Quincy.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2260 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WUUS53 KLSX 220058
SVRLSX
ILC001-MOC127-220145-
/O.NEW.KLSX.SV.W.0036.250322T0058Z-250322T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
758 PM CDT Fri Mar 21 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southern Adams County in west central Illinois...
  Northeastern Marion County in northeastern Missouri...

* Until 845 PM CDT.

* At 758 PM CDT, a severe thunderstorm was located near Quincy, 
  moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Quincy, Quincy Regional Airport, Payson, Fall Creek, Beverly, 
  Adams, Kingston, Burton, Liberty, Richfield, Plainville, 
  Marblehead and Kellerville.

This includes the following State Parks...
	Siloam Springs State Park.

This includes Interstate 172 between exits 2 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3995 9144 3996 9144 3993 9091 3991 9092
      3976 9092 3977 9138 3980 9151 3995 9149
TIME...MOT...LOC 0058Z 274DEG 27KT 3987 9140

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
3 follow-up statements
710 
WWUS53 KLSX 220109
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
809 PM CDT Fri Mar 21 2025

MOC127-220119-
/O.CAN.KLSX.SV.W.0036.000000T0000Z-250322T0145Z/
Marion MO-
809 PM CDT Fri Mar 21 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN MARION 
COUNTY IN NORTHEASTERN MISSOURI...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3976 9092 3981 9132 3995 9132 3993 9091
      3992 9092
TIME...MOT...LOC 0058Z 274DEG 27KT 3987 9139

$$


ILC001-220145-
/O.CON.KLSX.SV.W.0036.000000T0000Z-250322T0145Z/
Adams IL-
809 PM CDT Fri Mar 21 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT 
FOR SOUTHEASTERN ADAMS COUNTY...

At 809 PM CDT, a severe thunderstorm was located near Payson, or 6 
miles south of Quincy Regional Airport, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Quincy Regional Airport, Payson, Beverly, Adams, Kingston, Burton, 
  Liberty, Richfield and Kellerville.

This includes the following State Parks...
	Siloam Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3976 9092 3981 9132 3995 9132 3993 9091
      3992 9092
TIME...MOT...LOC 0058Z 273DEG 33KT 3987 9132

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
691 
WWUS53 KLSX 220118
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
818 PM CDT Fri Mar 21 2025

ILC001-220145-
/O.CON.KLSX.SV.W.0036.000000T0000Z-250322T0145Z/
Adams IL-
818 PM CDT Fri Mar 21 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT 
FOR SOUTHEASTERN ADAMS COUNTY...

At 818 PM CDT, a severe thunderstorm was located 8 miles north of 
Beverly, or 10 miles east of Quincy Regional Airport, moving east at 
55 mph.

HAZARD...60 mph wind gusts.

SOURCE...At 815 PM, Broadcast media reported a downed utility
         pole in Quincy.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Quincy Regional Airport, Payson, Beverly, Adams, Kingston, Burton, 
  Liberty, Richfield and Kellerville.

This includes the following State Parks...
	Siloam Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced damaging winds.

&&

LAT...LON 3976 9092 3981 9132 3995 9132 3993 9091
      3992 9092
TIME...MOT...LOC 0109Z 269DEG 46KT 3990 9117

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Carney
619 
WWUS53 KLSX 220132
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
832 PM CDT Fri Mar 21 2025

ILC001-220142-
/O.CAN.KLSX.SV.W.0036.000000T0000Z-250322T0145Z/
Adams IL-
832 PM CDT Fri Mar 21 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN ADAMS 
COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3976 9092 3981 9132 3995 9132 3993 9091
      3992 9092
TIME...MOT...LOC 0118Z 269DEG 46KT 3990 9102

$$

Carney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:47 PM CDT, 1 hour 11 minutes earlier. Its key messages:

  • A Red Flag Warning for Critical Fire Danger now includes most of the area until 7 pm. Strong winds, low relative humidity, and dry vegetation will favor erratic and rapid fire growth.
  • Isolated showers and thunderstorms with gusty winds are possible this evening, mainly north of I-70.
  • Widespread showers and thunderstorms are expected Saturday into Sunday morning, with greatest coverage and highest rainfall amounts (0.25 to locally 1") near the I-70 corridor. A few thunderstorms could be strong to severe with marginally severe hail west of the Mississippi River.
Area forecast discussion, Mar 21, 6:47 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
647 PM CDT Fri Mar 21 2025

.KEY MESSAGES...

- A Red Flag Warning for Critical Fire Danger now includes most
  of the area until 7 pm. Strong winds, low relative humidity, and
  dry vegetation will favor erratic and rapid fire growth.

- Isolated showers and thunderstorms with gusty winds are
  possible this evening, mainly north of I-70.

- Widespread showers and thunderstorms are expected Saturday into
  Sunday morning, with greatest coverage and highest rainfall
  amounts (0.25 to locally 1") near the I-70 corridor. A few
  thunderstorms could be strong to severe with marginally severe
  hail west of the Mississippi River.

&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 249 PM CDT Fri Mar 21 2025

Favorable low-level southwesterly flow downsloped off the Ozark
Plateau, limited moisture return, deep BL mixing, and mild
temperatures in the 60s F, have all contributed to Critical Fire
Danger/Red Flag conditions at times this afternoon, which has
expanded further northward than previously anticipated into
northeastern MO/west-central IL. These conditions should improve as
an upper-level trough forces a series of cold fronts through the CWA
this evening, with low-level CAA and moisture increasing. Following
the second cold front, 20 to 30 percent of HREF membership have
isolated to scattered showers and thunderstorms entering areas north
of I-70 this evening within weak low-level moisture convergence and
steep lapse rates. In opportunities to mix down 40 kt winds at the
top of the mixed layer, a brief period of gusty winds of 35 to 45
mph are possible with both passage of the second front and with any
of these showers and thunderstorms. The potential gusty winds is
greatest in northeastern MO/west-central IL where the greatest,
albeit modest, MUCAPE up to 150 J/kg is indicated in some short-term
model guidance.

On Saturday, upper-level ridging and an attendant passing surface
pressure ridge will keep post-frontal CAA brief, giving way to low-
level southerly WAA by afternoon along/west of the Mississippi
River. Dry conditions and increasing late-day upper-level clouds
will allow for strong insolation CWA, but the varying WAA will to
temperatures ranging from the 60s F along/west of the Mississippi
River to the 50s F in south-central IL.

Pfahler

&&

.LONG TERM...  (Sunday through Next Friday)
Issued at 249 PM CDT Fri Mar 21 2025

As another upper-level trough reaches the Upper Mississippi River
Valley Saturday night, it will lead to increasing showers and
thunderstorms in response to strong low-level WAA and moisture
transport within a 50 to 60 kt low-level jet. Thunderstorms could be
organized into supercells at times, especially west of the
Mississippi River, where most short-term model guidance generate
MUCAPE of 750 to 1250 J/kg as a plume of steep mid-level lapse rates
arrives among 35 to 50 kt of effective deep-layer wind shear. With a
stable BL and virtually no SBCAPE/MLCAPE, these thunderstorms will
likely be elevated and pose a threat of marginally severe hail.
However, if instability trends higher, larger hail cannot be ruled
out. Coverage of showers and thunderstorms is forecast to be
greatest early Sunday morning as additional showers and
thunderstorms arrive along/ahead of a cold front before they end
from west to east later in the morning. With the longest duration
and greatest coverage suggested to exist generally near the I-70
corridor, probabilities of total rainfall 0.25 and 0.50" in ensemble
model guidance are highest in those areas at 60 to 80 percent and 40
to 50 percent, respectively. Since large-scale forcing will be much
weaker by afternoon along with instability, it is not clear how much
additional showers and thunderstorms will develop along the cold
front as it departs southeastern MO/southwestern IL during the
afternoon. With clouds decreasing and the post-frontal airmass
modified Pacific in nature, high temperatures will remain above
average, in the 60s to around 70 F.

Upper-level northwesterly flow will prevail through most of next
week, traversed by one or more swift shortwave troughs, with 30 to
50 percent of ensemble model guidance containing light showers
around Tuesday with the strong shortwave trough. However, largely
dry conditions are expected otherwise with moisture return limited
in this pattern. A front/baroclinic zone will also oscillate across
the region, making northward progress gradually through the week as
longwave troughing slowly departs the Great Lakes and more of the
CWA can be exposed to WAA. In the NBM this evolution translates to
the interquartile temperature range spanning approximately 10 F, but
with an underlying warming trend progressively above average.

Global model guidance diverge by the end of the week, but signal
upper-level troughing across the central CONUS with an increasing
chance of showers and thunderstorms.

Pfahler

&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 641 PM CDT Fri Mar 21 2025

VFR flight conditions are expected to prevail through the period.
Strong and gusty winds will continue this evening and into the
early overnight hours, particularly across northeast Missouri and
west central Illinois as two fronts move through the area. The
first will shift the wind from the southwest to the west
northwest, and then the second will turn the wind further to the
northwest later tonight. Scattered showers and a few thunderstorms
will affect mostly northeast Missouri and west central Illinois
this evening. Wind gusts to 35-45kts are possible with the
strongest storms, and visibility could briefly fall to MVFR in
moderate rain. Winds will gradually diminish overnight and then
turn to the south and southeast late Saturday morning into the
afternoon.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 7 PM CDT this evening for Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Dent MO-Franklin
     MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-
     Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
     MO.

IL...Red Flag Warning until 7 PM CDT this evening for Adams IL-Bond
     IL-Brown IL-Calhoun IL-Clinton IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Monroe IL-Montgomery IL-Pike IL-
     Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 21, 6:52 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
652 PM CDT Fri Mar 21 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-230000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
652 PM CDT Fri Mar 21 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a slight chance of thunderstorms with gusty winds in
northeastern Missouri and west-central Illinois this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Saturday night into Sunday across
much of the area. A few of these thunderstorms could be strong to
severe west of the Mississippi River with marginally severe hail.

There is a slight chance of thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:21 PM CDTSevere Thunderstorm WarningLSXAdams, Brown39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.